Florida, 2002Lightning Strike in Florida, July 2, 2002
July 2, 2002 · NWS MOB · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 2, 8:15 PM CST, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 2, 8:15 PM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
915 PM CDT TUE JUL 2 2002
JUST ISOLATED TSRA REMAIN FROM THE EVENINGS CONVECTION SO WILL
UPDATE TO DROP POPS BACK TO ISOLATED ACROSS THE AREA. HEALTHY
CIRRUS SHIELD WILL SLOWLY DECREASE THROUGH THE NIGHT. WILL MAKE
MINOR ADJUSTMENTS TO WINDS ALSO...UPDATE OUT SOON.
29
.MOB...
AL...NONE.
FL...NONE.
MS...NONE.
In the hours before
Special weather statement, Jul 2, 10:16 PM CST, 14 minutes before
FLZ006-030430-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1116 PM CDT TUE JUL 2 2002
...THE SEVERE THUNDERSTORM WARNING THAT WAS IN EFFECT FOR OKALOOSA
COUNTY IN NORTHWEST FLORIDA HAS BEEN ALLOWED TO EXPIRE...
AT 1115 PM CDT NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
THUNDERSTORM HAD WEAKENED TO BELOW SEVERE LIMITS AND HAD MOVED SOUTH
INTO THE COASTAL WATERS.
LAT...LON 3041 8639 3060 8660 3027 8678 3014 8657
Lightning, Okaloosa
- When
- July 2, 10:30 PM CST
- Where
- Okaloosa County, Ft Walton Beach
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.665, -86.592 (the zone’s center; the record gives no point)
Lightning struck a home and started a fire. The fire was extinguished but the home suffered damage.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Maryland, July 2 to 4, 200221 deaths · 14 events
- Heat in Connecticut, July 2 to 4, 20021 death · 6 events
- Flooding and Hail in Georgia, July 2, 20022 injured · $649,000 · 1.75 in hail · 63 events
- Flood in Texas, July 2 to 3, 20021 death · 1 event
- Heat in Missouri, July 2, 20021 death · 1 event
- Flood in Texas, July 2 to 6, 20021 death · 1 event
- Hail and Lightning Strike in North Carolina, July 2, 2002$880,000 · 0.88 in hail · 3 events
- Hail and Damaging Winds in Tennessee, July 2, 2002$210,000 · 1.75 in hail · 27 events
- Flash Flood and Hail in Texas, July 2, 2002$200,000 · 50 kt wind · 3 events
- Flash Flood in Kentucky, July 2, 2002$200,000 · 1 event
- Hail and Damaging Winds in Tennessee, July 2, 2002$65,000 · 1 in hail · 13 events
- Lightning Strike in Alabama, July 2, 2002$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5311017.